Search the Community
Showing results for tags 'severe depression'.
Found 1 result
Hi, I hope to be a regular contributor. Here is a bit of background: Throughout high school I was mildly depressed and anxious, which turned into a pretty horrible social anxiety and moderate depression in first year of university. Eventually I left school and was pretty depressed for eight months. I started Paxil when I was nearly 20 in 11/06 and immediately my anxiety and depression seemed to vanish. I returned to school and withdrew my Paxil six months later with no noticeable withdrawal. Two and a half years later when I was 22 I began experiencing some horrible anxiety triggering some gastro issues. I took one dose of Paxil and woke up that night with some sort of terrible panic attack. I ceased taking the Paxil but the panic attacks (flu-like symptoms) continued and lasted hours at a time. I feared that I was dying. Eventually I was hospitalized and put on Cipralex and Olanzapine. My anxiety eventually halted and the Cipralex gave me more energy and motivation than I typically have. Eventually I was labelled bipolar ii because of the initial but short lasting activating effects that some antidepressants have in me. The Cipralex pooped out in three weeks and I was polydrugged for the next four years, including two more hospitalizations in that first year for depression. Eventually my mood and anxiety stabilized for two years on Cymbalta, lithium, and Alertec; however, the fatigue was unbearable. In 08/13 I came off Cymbalta and my mood started to deteriorate (I probably experienced about a month of withdrawal syndrome including insomnia, irritability, brain zaps, and flu-like symptoms). After more polydrugging, I decided that the drugs may be making things worse. At nearly age 27, I came off of Pristiq and lithium. Pristiq brought on a similar syndrome as Cymbalta. I came off of both antidepressants too quickly, however, usually in a matter of a month. I also came off of lithium way too quickly, in about six weeks. As I was coming off lithium I began to feel normal again for the first time in four and a half years. About three weeks after my last lithium dose (02/14) I woke up vomiting. I then had severe anxiety for a couple of days but it lifted in a week. It was replaced by a mild or moderate depression that was, for the most part, quite manageable. I was actually hopeful, had normal energy for the first time in years, and beginning meditation and psychotherapy and thought I might recover. Unfortunately, some bad life events happened: there was conflict in the house that I live in and I ended up living on my own for a while (not a good thing). Worse, however, is that I injured by back. It remains injured and I am now getting some tests done to try and figure out what is wrong with it. I can't walk more than five minutes without it getting quite achey and knotty. Eventually this bodily stress had me thinking thoughts that I was dying again and that my back will never heal. This lead to me to being in a constant state of panic. I was losing lots of weight and my body had been in panic mode for nearly a week. I was terrified. I went to a community crisis centre who I thought might help me without psych drugs -- but they basically told me to go get drugs. I ended up hospitalized (06/14) and was immediately put on mirtazapine and then Lyrica. A few days later the anxiety left and I entered the most severe depression of my life: it was incredibly painful, I could barely move, my voice had no emotion, and I was asking my parents to kill me. The depression would occasionally lift at nighttime and I would be normal again. The depression lifted one morning and was replaced by a depressive/anxious hellish state that did not lift in the evening. Defeated, uncertain how the pain would go away, and pressured by my nurses and my psychiatrist, I upped everything and began lithium again albeit at a lower dose: mirtazapine 30mg, Lyrica 100mg, lithium 600mg. I was discharged from the hospital last week. I feel incredibly discouraged. Before I found this site (and the 10% rule) I tapered 25mg off of Lyrica so that now the Lyrica fog is much more bearable during the day. My biggest questions at this point are: after tapering off of drugs or during the taper for some people, how does one deal with severe panic anxiety or with severe, profoundly painful depression? I am beginning to browse these forums looking for these answers. I fear that there may not be answers and that people just ride through it which takes a lot of courage. I tried to ride out depressions when I was younger but they it went on for over a year and a half before I took Paxil. It is especially challenging as I live in Toronto and I cannot find much support here for tapering off of psych drugs or for dealing with a crisis that comes during or post taper. I am in the process of finding a new psychiatrist, which is quite difficult, as my psychiatrist is as biology-based as possible (he wanted me to have shock therapy in December which is partly why I came off drugs around then as I realized he didn't know what he was doing.) Unfortunately, I still had to see him when I was recently in hospital, which is another trigger. I just never imagined I would be back on psych drugs. The injury to my back is also depressing me. I've gone from hopeful to hopeless in a matter of months. Right now my anxiety is not too severe and neither is the depression. I've read that Mirt has a habit of pooping out early, which is partly why I think every minute is invaluable in determining tapering and eventual crisis. The crisis pattern for me seems to be severe anxiety followed by depression, then maybe a mixed anxious/depressed state. Anyone with similar experiences, advice, or encouragement? The scariest things for me are how to deal with severe panic anxiety and a physically excruciating depression. Thanks for reading.